Alert archive / Alabama / Dense Fog Advisories in 2016
Dense Fog Advisory 13, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Oct 19, 2016, 9:10 AM CDT for 7 counties in Alabama; Escambia County, Florida. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2016, 9:10 AM CDT (14:10 UTC)
- Expired
- Oct 19, 2016, 10:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Escambia County, FL
The radar
The Eglin Afb radar (KEVX), 130 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081 WWUS74 KMOB 191410 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 910 AM CDT WED OCT 19 2016 ...DENSE FOG ADVISORY IN EFFECT THROUGH 10 AM CDT... .VISIBILITIES CONTINUE TO REMAIN LOW AT A QUARTER MILE OR LESS IN DENSE FOG OVER A WIDESPREAD AREA OVER PORTIONS OF INTERIOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA. FOG IS FORECAST TO LIFT AND VISIBILITY IMPROVING AFTER 10 AM CDT. ALZ055>060-262-FLZ201-191515- /O.EXP.KMOB.FG.Y.0012.000000T0000Z-161019T1400Z/ /O.NEW.KMOB.FG.Y.0013.161019T1410Z-161019T1500Z/ MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-BALDWIN INLAND- ESCAMBIA INLAND- INCLUDING THE CITIES OF...HOMEWOOD...MONROEVILLE...EVERGREEN... GREENVILLE...BRANTLEY...LUVERNE...ATMORE...BREWTON...FLOMATON... ANDALUSIA...OPP...STOCKTON...CENTURY...MOLINO...WALNUT HILL 910 AM CDT WED OCT 19 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * VISIBILITY...1/4 MILE OR LESS * IMPACTS...FOG WILL REDUCE VISIBILITY MAKING FOR HAZARDOUS DRIVING CONDITIONS DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ ALZ051>054-261-263-264-FLZ203-205-MSZ067-075-076-078-079-191515- /O.EXP.KMOB.FG.Y.0012.000000T0000Z-161019T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MOBILE INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-SANTA ROSA INLAND-OKALOOSA INLAND-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...GROVE HILL...JACKSON...THOMASVILLE...CAMDEN... PINE HILL...CITRONELLE...SARALAND...MOBILE...PRICHARD... THEODORE...BAY MINETTE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...JAY...MILTON...CRESTVIEW...WAYNESBORO...BEAUMONT... NEW AUGUSTA...RICHTON...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 910 AM CDT WED OCT 19 2016 ...DENSE FOG ADVISORY HAS EXPIRED... DENSE FOG HAS LIFTED OVER THESE ZONES. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Oct 19, 6:18 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 19, 6:18 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Mobile AL 618 AM CDT Wed Oct 19 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 19/12Z issuance...MVFR (and perhaps even some locally IFR to LIFR) conditions early this morning as patchy dense fog is ongoing across primarily inland areas. The fog is expected to dissipate after 19.14z, and thereafter VFR conditions prevail with light south to southeasterly surface winds expected through the remainder of the day. Patchy fog will once again be possible for inland areas after 20.06z. /49 && .PREV DISCUSSION... /issued 416 AM CDT Wed Oct 19 2016/ NEAR TERM /Now Through Wednesday night/...Upper level ridging over the area continues the pattern of dry weather and well above normal temperatures through the near term. A ridge of high pressure at the surface extending from the western Atlantic into the southeastern U.S. will continue to maintain weak onshore flow through the near term, however moisture return will not be sufficient enough to overcome strong upper level subsidence, keeping precip chances low through Wednesday night. While deep layer moisture remains generally low, sufficient boundary layer moisture will keep things unseasonably humid at the surface through the afternoon hours. When coupled with calmer overnight winds, this shallow layer of moisture will also support areas of dense fog early Wednesday morning and possibly again Wednesday night into early Thursday morning. High temperatures continue to run much warmer than seasonal Wednesday afternoon, reaching the upper 80s to near 90 inland and low 80's along the coast. Overnight lows Wednesday night will dip into the low 60's inland and mid to upper 60s near the coast. /49 SHORT TERM /Thursday Through Friday night/...The upper shortwave extending from the great lakes region to the lower Mississippi River region Thursday evening will progress eastward into Friday. Meanwhile a fast moving cold front entering into our extreme northwest zones early Thursday evening will move southeast through the forecast area during the evening, and move off the coast shortly after midnight. The upper shortwave will then move east over the eastern conus through Friday while a 120 knot upper level jet extending from south central Canada to the Ohio River Valley region carves out deeper larger trough over the eastern conus and western Atlantic Friday night. The patchy to areas of fog forming again tonight and persisting into early Thursday morning will dissipate, while precipitable water values between 1.1 and 1.3 inches increases to between 1.5 and 1.8 inches late Thursday afternoon and Thursday evening ahead of the upper shortwave and cold front. With the lack of strong forcing and only moderate dynamics aloft, expecting only isolated to low-end scattered showers and a few thunderstorms to accompany this system. This precipitation should mainly be confined northwest of I-65 from 4 pm to 10 pm Thursday and then spread southeast across the remainder of the forecast area through 4 am Thursday night with the passing cold front. The precipitation is also expected to decrease in coverage as it moves southeast, followed by dry conditions across the entire forecast area after 4 am. As a result, widespread rainfall amounts will only amount to one-tenth of an inch or less. Some isolated areas affected by a thunderstorm across our northwest zones could pick up one-quarter of an inch. High temperatures Thursday will continue to be warm, ranging from 85 to 90 degrees inland areas, with lower 80s along the beaches. Low temperatures Thursday night in the wake of the cold front will range from 53 to 57 degrees northwest of I-65, and from 57 to 63 degrees southeast of I-65. High temperatures Friday will be near normal, ranging from 73 to 78 degrees. Lows Friday night will be below normal, ranging from 46 to 51 degrees inland areas, and from 51 to 56 degrees along the coastal sections. /22 LONG TERM /Saturday Through Tuesday/...The large trough over the eastern conus and western Atlantic will progress eastward through the weekend with upper high pressure rebuilding over the Gulf of Mexico. A large upper ridge over the nation's midsection early next week will then move east over the eastern conus through midweek while weaken slightly. This pattern will bring large scale subsidence and a continuation of the dry period to the region throughout the long term. High temperatures will be near or just below normal on Saturday, reaching the mid 70s. Mild high temperatures ranging from 77 to 82 degrees will then occur Sunday through Wednesday. Lows Saturday night will be below normal, ranging from 45 to 50 degrees inland areas, and from 51 to 56 degrees along the coastal sections with upper 50s at the beaches. Low temperatures Sunday through Wednesday will warm slightly each night, climbing back into the mid 50s to lower 60s inland areas by Wednesday night, with mid 60s to lower 70s along the coastal sections /22 MARINE...Surface high pressure persists over the northern Gulf with generally light to occasionally moderate east to southeasterly flow through Wednesday night. The high pressure then begins to weaken Thursday in advance of an approaching cold front, which is currently expected to pass through the area from northwest to southeast Thursday night. The front will be followed by moderate to strong offshore flow and building seas into the weekend. Winds then weaken some and shift to generally northeast to easterly Saturday night into Sunday as high pressure builds back into the area. Winds may reach advisory criteria Thursday night and persist through Friday over offshore waters and perhaps some of the bays and sounds. /49 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Oct 19, 5:30 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT WED OCT 19 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-201030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 530 AM CDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS THROUGH TONIGHT. PATCHY DENSE FOG IS ALSO POSSIBLE FOR INLAND AREAS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-201030- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 530 AM CDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED IN THE WAKE OF AN ADVANCING COLD FRONT THURSDAY NIGHT AND COULD LAST THROUGH FRIDAY NIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 6:36 AM CDT | Dense Fog Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 2 hr |
Nearby
Dense Fog Advisories in Alabama, 2016Dense Fog Advisories in Florida, 2016Every dense fog advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.